MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1320-0310
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the tip of the lag screw driver inner deformed when attempting to dislocate the femoral head during gamma lag screw extraction for other site reduction.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure.The device inspection revealed the following: the received u-blade lag screwdriver shows normal signs of usage.However, the threaded portion at the distal side of the inner sleeve was found to be significantly bent, so much so that it cannot be assembled with the outer sleeve anymore.Upon closer inspection of the bent portion, it was found that a few threads were deformed on the outside of the curve, indicating towards a potential levering of the inner sleeve.Overall, no major deformation was noticed except for a few dents at the distal region of the outer sleeve.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause was attributed to a user related issue.The nature of deformation in the inner rod indicates towards an improper use of the screwdriver.A bend in the distal end is a clear sign of levering of the rod while it is inside the lag screw.There is a high probability of it happening during an explantation as in this case, as force required during extraction is greater.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15840761
Report Number0009610622-2022-00551
Device Sequence Number15202728
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public04546540377845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0310
Device Catalogue Number13200310
Device Lot NumberK0C6D9F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown